Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 152, NWS Jackson, KY

July 8, 2012Elliott County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 8, 2012, 4:47 PM EDT for Elliott County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 4:47 PM EDT (20:47 UTC)
Expired
Jul 8, 2012, 5:15 PM EDT
In force
28 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Elliott County, KY

The radar

The Jackson,KY radar (KJKL), 69 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 2:48 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2132 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

992 
WUUS53 KJKL 082047
SVRJKL
KYC063-082115-
/O.NEW.KJKL.SV.W.0152.120708T2047Z-120708T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
447 PM EDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 515 PM EDT

* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR STARK...OR 9 MILES NORTH OF
  SANDY HOOK...AND MOVING EAST AT 10 MPH. PENNY SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  STARK...NEWFOUNDLAND...BRUIN AND CULVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3824 8313 3823 8309 3820 8305 3820 8301
      3818 8298 3818 8292 3807 8295 3812 8324
      3813 8324 3813 8322 3817 8320 3818 8323
      3824 8322 3826 8318 3826 8315
TIME...MOT...LOC 2047Z 286DEG 11KT 3821 8317
WIND...HAIL 60MPH 0.75IN

$$

JACOBSON
2 follow-up statements
072 
WWUS53 KJKL 082100
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT SUN JUL 8 2012

KYC063-082115-
/O.CON.KJKL.SV.W.0152.000000T0000Z-120708T2115Z/
ELLIOTT KY-
500 PM EDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ELLIOTT COUNTY UNTIL 515 PM EDT...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR STARK...OR 8 MILES NORTH OF
SANDY HOOK...MOVING EAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  NEWFOUNDLAND...BRUIN AND CULVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3819 8320 3822 8320 3825 8317 3826 8315
      3824 8313 3823 8309 3820 8305 3820 8301
      3818 8298 3818 8292 3807 8295 3812 8324
      3813 8324 3813 8322 3817 8320
TIME...MOT...LOC 2100Z 286DEG 11KT 3820 8312
WIND...HAIL 60MPH 0.75IN

$$

GEOGERIAN
271 
WWUS53 KJKL 082115
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
515 PM EDT SUN JUL 8 2012

KYC063-082125-
/O.EXP.KJKL.SV.W.0152.000000T0000Z-120708T2115Z/
ELLIOTT KY-
515 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ELLIOTT COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3819 8320 3822 8320 3825 8317 3826 8315
      3824 8313 3823 8309 3820 8305 3820 8301
      3818 8298 3818 8292 3807 8295 3812 8324
      3813 8324 3813 8322 3817 8320
TIME...MOT...LOC 2100Z 286DEG 11KT 3820 8312

$$

JACOBSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:31 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 8, 4:31 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
431 PM EDT SUN JUL 8 2012

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 248 PM EDT SUN JUL 8 2012

A COLD FRONT STILL ALONG THE OHIO RIVER CONTINUES TO BE THE FOCUS FOR
THE PERIOD. CONVECTION HAS RAMPED UP IN THE LAST HOUR AND EXPECT THIS
ACTIVITY TO CONTINUE DEVELOPING AND STRENGTHENING OVER THE COURSE OF
THE AFTERNOON AND INTO THE EVENING AS THE FRONT SLOWLY SAGS SOUTH.
FCST SOUNDINGS STILL INDICATE A GOOD POTENTIAL FOR STORMS TO OUTFLOW
WITH GUSTO AND WILL CONTINUE TO HIGHLIGHT DAMAGING WINDS AS A PRIMARY
THREAT THROUGH THE OVERNIGHT HOURS. STILL CANNOT COMPLETELY RULE OUT
SOME HAIL WITH ANY STORMS THIS AFTERNOON AND TONIGHT GIVEN THE
PARAMETERS SEEN IN BOTH THE NAM AND GFS BUFR SOUNDINGS...THOUGH A
LACK OF SHEAR ALONG WITH RIDICULOUSLY HIGH WET BULB ZERO HEIGHTS WOULD
SEEM TO PRECLUDE THIS THREAT. FINALLY...DESPITE THE PERSISTENT
DROUGHT CONDITIONS...ANTICIPATED DEEP WARM CLOUD PROCESSES COMBINED
WITH PWATS APPROACHING 2 INCHES COUPLED WITH SINGLE DIGIT FCST STORM
MOTIONS THROUGH MONDAY NIGHT WILL CERTAINLY PORTEND A THREAT FOR
LOCALIZED...SHORT FUSED HYDRO ISSUES.

TEMPERATURES WILL BE A RELATIVE NON ISSUE TONIGHT WITH LOWS AIMING
FOR THE LOW 70S....AND LOOK TO BEGIN RETURNING TO MORE NORMAL RANGES
ON MONDAY WITH HIGHS EXPECTED TO REMAIN BELOW 90 FOR THE FIRST TIME
IN OVER A WEEK...AND OVERNIGHT LOWS IN THE MID TO UPPER 60S.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 431 PM EDT SUN JUL 8 2012

A STALLED FRONT SHOULD BE NEAR THE SOUTHERN EDGE OF THE FORECAST
AREA AT THE START OF THE PERIOD...WITH SOME LIMITED DRYING OVER THE
NORTHERN END OF THE FORECAST AREA. THE DRIER AIR WILL STRUGGLE TO
MAKE IT ANY FURTHER SOUTHEAST INTO THE APPALACHIANS. THE FRONT IS
THEN EXPECTED BECOME MORE DIFFUSE AS TIME GOES BY DURING THE WEEK.
WITHOUT A CLEAN ARRIVAL OF A DRIER AIR MASS...POPS WILL LINGER FOR
MOST LOCATIONS DURING THE PERIOD...WITH THE HIGHEST VALUES IN THE
SOUTH AND SOUTHEAST. TOWARD THE WEEKEND...FLOW AROUND SUBTROPICAL
HIGH PRESSURE TO OUR EAST WILL BE SENDING DEEPER MOISTURE BACK NORTH
OVER THE REGION...WITH A BIT HIGHER PROBABILITY OF PRECIP. HOWEVER...
WITHOUT STRONG FEATURES TO KEY ON...WILL NOT USE POPS ANY HIGHER THAN
CHANCE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 127 PM EDT SUN JUL 8 2012

VFR CONDITIONS ARE EXPECTED TO CONTINUE THRU THE FIRST FEW HOURS OF
THE PERIOD. HOWEVER...TSTMS ARE BEGINNING TO DEVELOP OVER CNTRL KY
AND EXPECT ACTIVITY TO BEGIN TO IMPACT TERMINALS OF ERN KY BY 20-21Z.
OUTSIDE OF ANY STORMS...CIGS LOOK TO REMAIN VFR THROUGH 00Z. CIGS
ARE EXPECTED TO DROP INTO MVFR WITH VSBYS POSSIBLY DROPPING INTO IFR
OR WORSE IN AND AROUND ANY OF THE HEAVIER DOWNPOURS. WINDS WILL BE
THE PRIMARY CONCERN THROUGH THE PERIOD AS ANY STORMS THROUGH 12Z WILL
HAVE THE POTENTIAL TO PRODUCE WIND GUSTS AROUND 30 KTS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...MB
LONG TERM....HAL
AVIATION...MB
Hazardous weather outlook, Jul 8, 3:36 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
336 PM EDT SUN JUL 8 2012

KYZ044-050>052-058>060-068-069-104-106>114-119-120-092245-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...INEZ...PIKEVILLE
336 PM EDT SUN JUL 8 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 482 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS TO DEVELOP THIS
AFTERNOON AND EVENING AS A COLD FRONT CONTINUES TO PUSH SOUTH INTO
THE REGION. DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL ARE THE
PRIMARY THREATS WITH ANY THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
SOME SLOW MOVING STORMS MAY PRODUCE LOCALIZED FLASH FLOODING FROM
THIS AFTERNOON THROUGH TONIGHT. IN ADDITION...LARGE HAIL WILL ALSO BE
POSSIBLE WITH THE STRONGEST STORMS.

TEMPERATURES ACROSS THE AREA WILL NOT BE AS HOT AS IN RECENT DAYS
THIS AFTERNOON BUT ABNORMAL MAX TEMPERATURES STILL WILL BE PRESENT
TODAY. PLEASE SEE THE LATEST SDFNPWJKL FOR MORE INFORMATION ABOUT THE
HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ALSO WILL BE POSSIBLE ACROSS PARTS OF EASTERN KENTUCKY
FROM MONDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TO REPORT ANY THUNDERSTORM WIND
DAMAGE...LARGE HAIL...OR INSTANCES OF FLOODING THIS AFTERNOON AND
INTO TONIGHT.

KYZ079-080-083>088-115>118-092245-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY-
LESLIE-LETCHER-
INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...HAZARD...MANCHESTER...HYDEN...WHITESBURG
336 PM EDT SUN JUL 8 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS TO DEVELOP THIS
AFTERNOON AND EVENING AS A COLD FRONT CONTINUES TO PUSH SOUTH INTO
THE REGION. DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL ARE THE
PRIMARY THREATS WITH ANY THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
SOME SLOW MOVING STORMS MAY PRODUCE LOCALIZED FLASH FLOODING FROM
THIS AFTERNOON THROUGH TONIGHT. IN ADDITION...LARGE HAIL WILL ALSO BE
POSSIBLE WITH THE STRONGEST STORMS.

TEMPERATURES ACROSS THE AREA WILL NOT BE AS HOT AS IN RECENT DAYS
THIS AFTERNOON BUT ABNORMAL MAX TEMPERATURES STILL WILL BE PRESENT
TODAY. PLEASE SEE THE LATEST SDFNPWJKL FOR MORE INFORMATION ABOUT THE
HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ALSO WILL BE POSSIBLE ACROSS PARTS OF EASTERN KENTUCKY
FROM MONDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TO REPORT ANY THUNDERSTORM WIND
DAMAGE...LARGE HAIL...OR INSTANCES OF FLOODING THIS AFTERNOON AND
INTO TONIGHT.

MB

In the hours before

Special weather statement, Jul 8, 3:17 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
317 PM EDT SUN JUL 8 2012

KYZ044-082000-
FLEMING-
317 PM EDT SUN JUL 8 2012

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTY
THROUGH 400 PM EDT SUNDAY AFTERNOON...

   FLEMING.

AT 317 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
WALLINGFORD...OR 7 MILES EAST OF FLEMINGSBURG...MOVING EAST AT 10
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PLUMMERS
LANDING AROUND 340 PM EDT...MUSES MILLS AROUND 350 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR EASTERN KENTUCKY.

JACOBSON
Special weather statement, Jul 8, 3:58 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
358 PM EDT SUN JUL 8 2012

KYZ044-052-082030-
ROWAN-FLEMING-
358 PM EDT SUN JUL 8 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 430
PM EDT SUNDAY AFTERNOON...

   NORTHERN ROWAN AND
   SOUTHEASTERN FLEMING.

AT 358 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RINGOS
MILLS...OR 9 MILES NORTHWEST OF MOREHEAD...MOVING EAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HAYS CROSSING
AROUND 410 PM EDT...CRANSTON AROUND 415 PM EDT...TRIPLETT AROUND 420
PM EDT...CHRISTY AROUND 425 PM EDT...GATES AROUND 430 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR EASTERN KENTUCKY.

JACOBSON
Special weather statement, Jul 8, 4:06 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
406 PM EDT SUN JUL 8 2012

KYZ088-082030-
HARLAN-
406 PM EDT SUN JUL 8 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 430
PM EDT SUNDAY AFTERNOON...

   NORTHEASTERN HARLAN.

AT 406 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROCK HOUSE...
OR 18 MILES SOUTHWEST OF WHITESBURG...MOVING EAST AT 5 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ROCK HOUSE
AROUND 430 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR EASTERN KENTUCKY.

GEOGERIAN
Special weather statement, Jul 8, 4:45 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EDT SUN JUL 8 2012

KYZ050-082115-
MONTGOMERY-
445 PM EDT SUN JUL 8 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 515
PM EDT SUNDAY AFTERNOON...

   NORTHWESTERN MONTGOMERY.

AT 446 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRASSY LICK...
OR 7 MILES WEST OF MOUNT STERLING...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GRASSY LICK
AROUND 455 PM EDT...MOUNT STERLING AROUND 510 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR EASTERN KENTUCKY.

GEOGERIAN
Local storm report, Jul 8, 4:47 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
447 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     2 SE PLUMMERS LANDING   38.30N 83.53W
07/08/2012                   FLEMING            KY   LAW ENFORCEMENT

            ONE TREE DOWN ON HIGHWAY 32.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:41 PM EDTSevere Thunderstorm WarningJKLFleming, Rowan34 min
Jul 8, 3:53 PM EDTAreal Flood AdvisoryJKLFleming61 min
Jul 8, 5:30 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan, Wolfe45 min
Jul 8, 5:31 PM EDTAreal Flood AdvisoryJKLMorgan119 min
Jul 8, 6:07 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Menifee, Montgomery, Rowan3 hr
Jul 8, 6:34 PM EDTAreal Flood AdvisoryJKLBath, Estill, Menifee, Montgomery, Morgan, Powell and 1 more2 hr
Jul 8, 6:52 PM EDTAreal Flood AdvisoryJKLFleming98 min
Jul 8, 7:06 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley24 min
Jul 8, 7:12 PM EDTAreal Flood AdvisoryJKLPulaski78 min
Jul 8, 7:31 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, McCreary, Pulaski, Rockcastle44 min
Jul 8, 7:47 PM EDTAreal Flood AdvisoryJKLPike103 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.